MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR
Model Number 51-405-42-09
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Event or Problem Description
The distractor broke right where the cardanic extension connects to the distractor.Distractor body is still implanted in the patient.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo microscopic inspection on the returned product.Process evaluation was also completed on the lot number provided.The stereo microscope investigation revealed tensile cracks.Further observation determined there were no indications of material or manufacturing defects.During the investigation the product lot number provided was reviewed in the device history records.The dhr review showed no discrepancies or anomalies.The results of the investigation conclude that the root cause for breakages were due to mechanical overload on the device.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up will be submitted.

Brand Name
DISTRACTION, INTERNAL
Common Device Name
DISTRACTOR
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6449187
Report Number9610905-2017-00038
Device Sequence Number462083
Product Code MQN
UDI-Device Identifier00888118080868
UDI-Public(01)00888118080868
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K010139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number51-405-42-09
Device Lot Number33136838
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age2 YR